MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-020-11-0320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); No Code Available (3191); Balance Problems (4401); Swelling/ Edema (4577)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
Patient had tka done on (b)(6) 2018 on right knee.Patient had revision surgery on (b)(6) 2019 scheduled for a poly swap due to suspicion of infection.During the procedure, the fumur was determined to be loose.Surgeons removed all components and attempted to implant a knee interspace.Surgeons determined the knee would not accommodate the thickness of the interspace and called stryker to bring in a femoral component and cemented tibial poly to stage the patient for a revision surgery.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of an infection.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to patient conditions.The reported loosening may have been the result of an insufficient bond between the implant and the bone which led to femoral loosening.However, this cannot be confirmed because the component was not returned for evaluation.It is unclear if the reported infection may have contributed to the loosening of the device.No information provided in the following section(s): a2, a3, a4, a5, b6, and b7.The following section(s) have additional info: g4, g7, h1, h2, h3, h4 h6 and h7.
 
Additional Manufacturer Narrative
The evaluation noted in the revision reported was likely the result of an infection.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to patient conditions.The reported loosening may have been the result of an insufficient bond between the implant and the bone which led to femoral loosening.However, this cannot be confirmed because the component was not returned for evaluation.It is unclear if the reported infection may have contributed to the loosening of the device.No information provided in the following section(s): a2, a3, a4, a5, b6, and b7.The following section(s) have additional info: g4, g7, h1, h2, h3, and h7.Section h11: corrections made in the following section(s): (h3) brand name.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b5.H3 - the revision reported was likely the result of an infection.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to patient conditions.The reported loosening may have been the result of an insufficient bond between the implant and the bone which led to femoral loosening.Based on length of implantation, the reason for revision appears unlikely to be secondary to prosthesis wear.However, this cannot be confirmed because the component was not returned for evaluation.It is unclear if the reported infection may have contributed to the loosening of the device.Additionally, this tibial insert was included in the polyethylene packaging recall which may have led to prosthesis wear; however, this cannot be confirmed.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and radiographs and relevant clinical information were not provided.
 
Event or Problem Description
It was reported via legal documentation that approximately 21 months after a right total knee replacement procedure, the patient has experienced daily pain and discomfort in her right knee; swelling; gait impairment; poor balance; component part loosening; and other injuries presently undiagnosed.The patient underwent a revision procedure to address infection and component part loosening.It was noted the patient was revised to a competitor's femoral component.No medical or surgical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, h6.Mdr section codes updated/corrected: g.The revision reported was likely the result of an infection.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to patient conditions.The reported loosening may have been the result of an insufficient bond between the implant and the bone which led to femoral loosening.Based on length of implantation, the reason for revision appears unlikely to be secondary to prosthesis wear.However, this cannot be confirmed because the component was not returned for evaluation.It is unclear if the reported infection may have contributed to the loosening of the device.Additionally, this tibial insert was included in the polyethylene packaging recall which may have led to prosthesis wear; however, this cannot be confirmed.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and radiographs and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key9250423
Report Number1038671-2019-00547
Device Sequence Number13996132
Product Code JWH
UDI-Device Identifier10885862314529
UDI-Public10885862314529
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-020-11-0320
Device Catalogue Number02-020-11-0320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer05/05/2020
05/08/2020
03/24/2025
06/05/2025
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date05/05/2020
05/13/2020
04/10/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown